Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2011, 4:45 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 4:45 PM CDT (21:45 UTC)
- Expired
- May 27, 2011, 5:13 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:52 PM CDT | HAIL 1 | Dora, MO | |
| May 27, 5:11 PM CDT | TSTM WND DMG | 2 Nnw West Plains, MO | POWER LINES DOWN. |
| May 27, 5:15 PM CDT | HAIL 0.88 | West Plains, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KSGF 272145
SVRSGF
MOC067-091-153-272230-
/O.NEW.KSGF.SV.W.0274.110527T2145Z-110527T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 PM CDT.
* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF DORA...OR 20 MILES
SOUTHWEST OF WILLOW SPRINGS...MOVING EAST AT 50 MPH. THIS STORM IS
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE DORA...MOUNTAIN VIEW...PEACE VALLEY...
POMONA...SILOAM SPRINGS...WEST PLAINS AND WHITE CHURCH.
THIS IS A SOUTHERN EXTENSION OF THE SEVERE THUNDERSTORM WARNING IN
EFFECT FOR EASTERN DOUGLAS...NORTHERN HOWELL...AND SOUTHERN TEXAS
COUNTY UNTIL 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3673 9238 3683 9237 3705 9177 3705 9166
3679 9166 3679 9168 3672 9168
TIME...MOT...LOC 2144Z 248DEG 42KT 3685 9224
WIND...HAIL 60MPH 1.25IN
$$
BOXELL2 follow-up statements
532
WWUS53 KSGF 272207
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT FRI MAY 27 2011
MOC067-153-272217-
/O.CAN.KSGF.SV.W.0274.000000T0000Z-110527T2230Z/
DOUGLAS MO-OZARK MO-
507 PM CDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
&&
LAT...LON 3673 9211 3680 9211 3680 9210 3687 9209
3693 9166 3679 9166 3679 9168 3672 9168
TIME...MOT...LOC 2207Z 248DEG 42KT 3695 9193
$$
MOC091-272230-
/O.CON.KSGF.SV.W.0274.000000T0000Z-110527T2230Z/
HOWELL MO-
507 PM CDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL HOWELL COUNTY...
AT 505 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 5 MILES
NORTHWEST OF POMONA...OR 4 MILES SOUTH OF WILLOW SPRINGS...MOVING
EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE PEACE VALLEY...POMONA...SILOAM SPRINGS...
WEST PLAINS AND WHITE CHURCH.
QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM AS IT PASSED THROUGH
DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3673 9211 3680 9211 3680 9210 3687 9209
3693 9166 3679 9166 3679 9168 3672 9168
TIME...MOT...LOC 2207Z 248DEG 42KT 3695 9193
WIND...HAIL <50MPH 1.00IN
$$
BOXELL814
WWUS53 KSGF 272213
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT FRI MAY 27 2011
MOC091-272223-
/O.CAN.KSGF.SV.W.0274.000000T0000Z-110527T2230Z/
HOWELL MO-
513 PM CDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWELL COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
THIS STORM WILL REMAIN STRONG...AND CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF PENNIES.
LAT...LON 3673 9211 3680 9211 3680 9210 3687 9209
3693 9166 3679 9166 3679 9168 3672 9168
TIME...MOT...LOC 2213Z 248DEG 42KT 3697 9185
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:34 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 27, 3:34 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT FRI MAY 27 2011 .DISCUSSION... /ISSUED 253 PM CDT FRI MAY 27 2011/ A LOW AMPLITUDE SHORTWAVE MOVING EAST INTO THE FAR SW MO/NW AR REGION COUPLED WITH ISENTROPIC LIFT AND INCREASED MOISTURE ADVECTION ALONG WITH MUCAPES OF 500-1000 J/KG HAS LED TO A SMALL CLUSTER OF STRONG TO MARGINALLY SEVERE TSTMS OVER THE SOUTHERN/SOUTHWEST CWFA...WITH HAIL THE MAIN ISSUE. STORMS ARE NOW OUTRUNNING THE STRONGER INSTABILITY...SO EXPECTED A DOWNTICK IN UPDRAFT STRENGTH. ADDITIONAL STORMS ARE EXPECTED TONIGHT/OVERNIGHT...MAINLY AFTER MIDNIGHT...AS LIFT INCREASES AGAIN WITH AN IMPULSE APPROACHING THE REGION...INCREASED ASCENT WITH A MODESTLY INCREASING LOW LEVEL JET...AN APPROACHING WARM FRONT FROM THE SOUTH...AND ELEVATED MUCAPES OF 1000-1500 J/KG. AREA IS STILL UNDERNEATH FAIRLY STRONG MID LEVEL FLOW WITH 40KT 0-6KM BULK SHEAR FOR STORM ORGANIZATION. THE MAIN THREAT WILL BE LARGE HAIL GIVEN THE ELEVATED NATURE OF THE CONVECTION. SOME STORMS MAY RE-FIRE OR BE ONGOING ON SATURDAY...ESPECIALLY OVER THE NORTHERN CWFA WHERE MOISTURE ADVECTION IS EXPECTED TO BE MAXIMIZED. OTHERWISE...THE OVERALL TRANSITION TO A MORE SUMMERTIME PATTERN IS STILL EXPECTED AS A RIDGE BUILDS FROM THE GULF OF MEXICO TO THE MID ATLANTIC...THEN GRADUALLY SHIFTS NORTH...PUSHING THE MAIN STORM TRACK WEST AND NORTH OF THE REGION BY EARLY NEXT WEEK. MAX TEMPERATURES COULD TOUCH LOW 90S IN SOME AREAS NEXT WEEK. A SMALL CHANCE FOR PRECIP MAY EXIST AS A SHORTWAVE MOVES NORTHEAST FROM THE CENTRAL/NORTHERN ROCKIES INTO THE NORTHERN PLAINS AND UPPER MIDWEST DURING THE MON-TUE PERIOD WITH THE TAIL END OF A WEAK FRONT TRYING TO EDGE INTO THE AREA TUE. UPPER RIDGING IN PLACE WILL LIKELY LIMIT PRECIP CHANCES TO A GREAT EXTENT. DSA && .AVIATION... CURRENTLY AN ELEVATED LINE OF CONVECTION HAS DEVELOPED ALONG A DISTURBANCE ACROSS EASTERN KANSAS AND WESTERN MISSOURI. AS THIS CONVECTION LIFTS NORTH NORTHEAST ACROSS SOUTHWEST MISSOURI IT WILL IMPACT ALL THREE TAF SITES THIS AFTERNOON. EXPECTING A LULL IN CONVECTION ONCE THIS LINE MOVES THROUGH LATE IN THE AFTERNOON AND EARLY EVENING BEFORE A WARM FRONT LIFTS NORTH ACROSS THE MISSOURI ARKANSAS BORDER AND ONCE AGAIN BRINGS SHOWERS AND THUNDERSTORMS ACROSS THE REGION IMPACTING ALL THREE SITES AGAIN. PINPOINTING THE EXACT TIMING AND LOCATION OF STORMS WILL BE NEXT TO IMPOSSIBLE...THEREFORE HAVE MENTION OF VCTS AND VCSH THROUGH THE OVERNIGHT AND EARLY SATURDAY MORNING. EXPECTING VFR CEILINGS AND VISIBILITIES TO PREVAIL THROUGH MOST OF THE TAF PERIOD...HOWEVER AN MVFR STRATUS DECK CONTINUES TO HOVER OVER BBG...AND IS EXPECTED TO PREVAIL THROUGH MOST OF THE AFTERNOON. COULD SEE MVFR OR IFR CONDITIONS IF ANY SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM. KURTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 27, 12:57 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT FRI MAY 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED HAIL RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF NICKEL SIZED HAIL AND WIND GUSTS OF 30 TO 40 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO OCCUR WITH STRONGER STORMS. SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE AGAIN THIS EVENING AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THE MAIN RISK BEING LARGE HAIL UP TO THE SIZE OF QUARTERS. THE RISK FOR FLOODING WILL PERSIST ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT ACROSS CENTRAL MISSOURI. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH LARGE HAIL THE MAIN THREAT...MAINLY NORTH OF HIGHWAY 60. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL WEATHER CONDITIONS THROUGH TONIGHT. WHILE WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED...SOME LOCALIZED ACTIVATION MAY BE REQUIRED WHERE STRONGER STORMS OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, May 27, 2:31 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 SW REEDS SPRING 36.72N 93.42W
05/27/2011 E1.00 INCH STONE MO EMERGENCY MNGR
&&
DSALocal storm report, May 27, 2:33 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL KIMBERLING CITY 36.63N 93.42W
05/27/2011 E0.75 INCH STONE MO EMERGENCY MNGR
&&
DSASpecial weather statement, May 27, 2:33 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT FRI MAY 27 2011
MOZ090-094-272015-
GREENE MO-LAWRENCE MO-
233 PM CDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ALERT FOR GREENE AND NORTHEASTERN LAWRENCE
COUNTIES UNTIL 315 PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLER...OR 9 MILES NORTH OF MOUNT VERNON...
MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
ALSO...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES WILL OCCUR WITH THIS STORM.
LAT...LON 3710 9386 3729 9389 3728 9363 3734 9362
3742 9309 3741 9308 3727 9308 3727 9306
3710 9307
TIME...MOT...LOC 1932Z 263DEG 43KT 3724 9376
WISELocal storm report, May 27, 2:42 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SHELL KNOB 36.63N 93.63W
05/27/2011 M1.00 INCH BARRY MO PUBLIC
REPORT RELAYED THROUGH MEDIA
&&
KARDELLLocal storm report, May 27, 2:52 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 6 ESE CASSVILLE 36.65N 93.77W
05/27/2011 U1.00 INCH BARRY MO PUBLIC
LEAVES REMOVED FROM TREES
&&
KARDELLSpecial weather statement, May 27, 4:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT FRI MAY 27 2011 MOZ082-092-096-097-105-272145- DOUGLAS MO-HOWELL MO-OZARK MO-TEXAS MO-WRIGHT MO- 419 PM CDT FRI MAY 27 2011 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...NORTHEASTERN OZARK... SOUTHEASTERN WRIGHT...SOUTHWESTERN TEXAS AND WEST CENTRAL HOWELL COUNTIES UNTIL 445 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROCKBRIDGE...OR 13 MILES SOUTHEAST OF AVA...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AVA...MOUNTAIN GROVE AND NORWOOD. PEOPLE IN DOUGLAS...NORTHEASTERN OZARK...SOUTHEASTERN WRIGHT... SOUTHWESTERN TEXAS AND WESTERN HOWELL COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. LAT...LON 3721 9223 3674 9187 3673 9247 3704 9275 TIME...MOT...LOC 2119Z 239DEG 39KT 3685 9245 BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:58 AM CDT | Special Weather Statement | SGF | Newton | 32 min |
| May 27, 11:59 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 24 hr |
| May 27, 12:29 PM CDT | Special Weather Statement | SGF | Jasper | 31 min |
| May 27, 1:07 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 23 min |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 45 min |
| May 27, 1:22 PM CDT | Special Weather Statement | SGF | Lawrence | 38 min |
| May 27, 1:34 PM CDT | Special Weather Statement | SGF | Jasper | 26 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| May 27, 1:57 PM CDT | Special Weather Statement | SGF | Lawrence | 33 min |
| May 27, 2:25 PM CDT | Special Weather Statement | SGF | Taney | 50 min |
| May 27, 2:33 PM CDT | Special Weather Statement | SGF | Greene, Lawrence | 42 min |
| May 27, 4:19 PM CDT | Special Weather Statement | SGF | Douglas | 26 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 36 min |
| May 27, 5:14 PM CDT | Special Weather Statement | SGF | Howell | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.